Alert archive / South Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 101, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Jun 17, 2007, 8:41 PM CDT for Potter County, Sully County, South Dakota. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2007, 8:41 PM CDT (01:41 UTC)
- Expired
- Jun 17, 2007, 9:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Aberdeen, SD
- Area
- Counties, with a storm outline in the text
Counties Potter County, SD, Sully County, SD
The radar
The Aberdeen radar (KABR), 138 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 5:02 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 1.7 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1834 J/kg
- Mixed-layer CIN
- -308 J/kg
- Mixed-layer LCL
- 1665 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KABR 180141
SVRABR
SDC107-119-180245-
/O.NEW.KABR.SV.W.0101.070618T0141Z-070618T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
841 PM CDT SUN JUN 17 2007
THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL SULLY COUNTY IN CENTRAL SOUTH DAKOTA...
POTTER COUNTY IN NORTH CENTRAL SOUTH DAKOTA...
THIS INCLUDES THE CITY OF GETTYSBURG...
* UNTIL 945 PM CDT
* AT 839 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 8
MILES WEST OF AGAR...OR 12 MILES NORTHWEST OF ONIDA...MOVING
NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
AGAR AROUND 850 PM CDT...
GORMAN AROUND 855 PM CDT...
GETTYSBURG AROUND 915 PM CDT...
LEBANON AROUND 930 PM CDT...
THIS IS A DANGEROUS STORM WITH THE POTENTIAL TO PRODUCE LARGE HAIL
AND DAMAGING WINDS. TAKE SHELTER NOW
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
ABERDEEN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
MONDAY MORNING FOR NORTHEASTERN SOUTH DAKOTA.
LAT...LON 4493 10036 4471 10024 4506 9958 4514 9973
4526 10002
$$
HINTZ1 follow-up statement
000
WWUS53 KABR 180215
SVSABR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
915 PM CDT SUN JUN 17 2007
SDC107-119-180225-
/O.CAN.KABR.SV.W.0101.000000T0000Z-070618T0245Z/
POTTER SD-SULLY SD-
915 PM CDT SUN JUN 17 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL SULLY AND POTTER
COUNTIES HAS BEEN CANCELLED...
AT 913 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
MONDAY MORNING FOR NORTHEASTERN SOUTH DAKOTA.
LAT...LON 4493 10036 4471 10024 4506 9958 4514 9973
4526 10002
$$
SCARLETTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 3:42 PM CDT, 4 hours 59 minutes earlier.
Area forecast discussion, Jun 17, 3:42 PM CDT, 4 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
342 PM CDT SUN JUN 17 2007
.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT
STRONG COLD FRONT WAY OUT WEST LATE THIS AFTERNOON WILL BE MAKING
ITS WAY QUICKLY ACROSS THE CWA THROUGH THE NIGHT. WARM CAP STILL
IN PLACE ACROSS MUCH OF THE CWA LATE THIS AFTERNOON HOLDING OFF
VERY UNSTABLE AIR. THUS...WITH STRONG UPPER TROUGH COMING IN FROM
THE WEST ALONG WITH THE SURFACE COLD FRONT...THE CAP WILL WEAKEN
AND/OR BE BROKEN FROM WEST TO EAST THROUGH THE EVENING AND EARLY
MORNING HOURS. EXPECT NUMEROUS TSRAS TO DEVELOP ALONG THE COLD
FRONT AS IT MOVES EASTWARD. SEVERE STORMS WITH LARGE HAIL AND
DAMAGING WINDS ARE POSSIBLE. WITH DEEP MOISTURE AVAILABLE IN
ADVANCE OF FRONT...EXPECT VERY HEAVY RAINS WITH THE THUNDERSTORMS.
WITH LOW FFG VALUES...ESPECIALLY IN CENTRAL SD AND INTO PARTS OF
NORTHEAST SD...WILL ISSUE A FLASH FLOOD WATCH THROUGH THE EARLY
MORNING HOURS FOR PARTS OF THE CWA. OTHERWISE...WINDS WILL BE
STRONG FROM THE SOUTH YET THIS EVENING ACROSS THE EASTERN CWA BUT
SHOULD REMAIN UNDER ADVISORY CRITERIA. THUS...WILL CANCEL THE
ADVISORY FOR THE AREA. DRIER AIR WILL MOVE IN FOR LATER TONIGHT
AND MONDAY. GOOD MIXING ON MONDAY WILL BRING BREEZY/WINDY WEST
WINDS AND MAY BE ANOTHER ADVISORY ISSUED. OTHERWISE...MONDAY WILL
BE MUCH COOLER WITH SOME MIXING SC CLOUDS. THE WINDS WILL DIMINISH
ON MONDAY NIGHT WITH SURFACE HIGH PRESSURE BUILDING IN. WILL BE A
COOL NIGHT FOR AWHILE WITH LESS HUMIDITY AND CLEAR SKIES.
.LONG TERM...TUESDAY THROUGH SATURDAY
MODELS IN REASONABLY GOOD AGREEMENT THROUGHOUT THE LONG TERM WITH
GENERAL PATTERN CONSISTING OF UPPER LEVEL RIDGING WITH A FEW RIDGE
RIDING WAVES TOWARDS THE END OF THE WEEK AND INTO THE WEEKEND. ON
TUESDAY MODELS AGREE WITH SURFACE HIGH PRESSURE SETTING UP OVER
THE CENTRAL PLAINS...CENTERED JUST TO THE SOUTH OF OUR REGION.
THIS SHOULD ALLOW FOR FAIR SKIES AND DRY WEATHER AT LEAST THROUGH
WEDNESDAY AS THE HIGH PUSHES EAST AND SOUTHERLY FLOW RETURNS
ACROSS THE AREA. MODELS HAVE BEEN FAIRLY CONSISTENT NOW IN
BRINGING A RIDGE RIDING WAVE THROUGH THE AREA SOMETIME LATE
WEDNESDAY NIGHT THROUGH THURSDAY EVENING. HAVE ADDED SLIGHT CHANCE
POPS DURING THIS TIME PERIOD TO ACCOUNT FOR THE WAVE. THIS
MORNINGS 12Z GFS STILL SHOWS THIS WAVE OVER THE AREA. FARTHER OUT
TOWARDS THE EARLY PART OF THE WEEKEND SOME MODELS DO SUGGEST THERE
COULD BE ANOTHER WAVE OR TWO THAT MOVE ACROSS THE UPPER RIDGE AXIS
BUT FOR NOW HAVE LEFT THIS TIME PERIOD DRY. HAVE MUCH LESS
CONFIDENCE ON TIMING AND STRENGTH/CREDIBILITY OF THESE WAVES UNTIL
FUTURE MODEL RUNS COME INTO BETTER AGREEMENT. AS FOR TEMPS...MADE
ONLY MINOR ADJUSTMENTS UPWARD WITH HIGHS HERE AND THERE AS IT
APPEARS THE RIDGE WILL BE ABLE TO USHER IN WARMER AIR. 12Z MEX
GUIDANCE A TAD WARMER THAN THE 00Z RUN. GENERALLY...HIGHS IN THE
80S WITH LOW 90S ACROSS CENTRAL SD...AND LOWS IN THE 60S SEEM
REASONABLE GIVEN THE PATTERN SETUP.
&&
.AVIATION...
VFR MAINLY MID LEVEL ACCAS CLOUDS WILL TRAVERSE OVER THE TAF
LOCATIONS THROUGH THE AFTERNOON. STRONG SOUTH WINDS ARE EXPECTED
TO CONTINUE AT ALL SITES THROUGH THE DAY AND INTO THE EVENING.
OTHERWISE...WARM AIR ALOFT SHOULD KEEP TSRAS FROM FORMING THROUGH
THE AFTERNOON. AS A STRONG COLD FRONT MOVES THROUGH THIS EVENING
AND OVERNIGHT...THE MID LEVELS WILL COOL AND EXPECT THUNDERSTORMS
TO DEVELOP ALONG THE COLD FRONT. AT THIS POINT...WILL KEEP WITH
THE VCTS AT THE TAF LOCATIONS FOR MAINLY THIS EVENING AND AMEND IF
A TSRA IS EXPECTED AT A TAF LOCATION. ALSO...WITH IT BECOMING VERY
UNSTABLE...SEVERE WEATHER WILL ALSO BE A POSSIBILITY ACROSS THE
AREA.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...FLASH FLOOD WATCH UNTIL 3 AM CDT MONDAY FOR BROWN-BUFFALO-
EDMUNDS-FAULK-HAND-HUGHES-HYDE-LYMAN-MCPHERSON-POTTER-SPINK-
SULLY.
MN...NONE.
&&
SHORT TERM...MOHR
LONG TERM...TT
AVIATION...MOHRHazardous weather outlook, Jun 17, 5:24 AM CDT, 15 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 524 AM CDT SUN JUN 17 2007 MNZ039-046-SDZ007-008-011-019>023-181030- TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- 524 AM CDT SUN JUN 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT STRONG SOUTHERLY WINDS OF 30 TO 35 MPH WITH GUSTS TO 50 MPH...ARE EXPECTED ACROSS NORTHEAST SOUTH DAKOTA...AND WEST CENTRAL MINNESOTA BY LATE MORNING THROUGH MID EVENING. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A COLD FRONT SLIDING THROUGH THE AREA...THIS EVENING INTO THE OVERNIGHT HOURS. SOME OF THE THUNDERSTORMS MAY BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS AS THE MAIN SEVERE THREATS. HOWEVER AN ISOLATED TORNADO CANNOT BE RULED OUT. SOME OF THE THUNDERSTORMS MAY PRODUCE HEAVY RAINFALL...THAT MAY POSE A FLASH FLOODING THREAT TO A PORTION OF NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SOME LINGERING SHOWERS AND THUNDERSTORMS ARE POSSIBLE MONDAY MORNING. AT THIS TIME SEVERE THUNDERSTORMS ARE NOT EXPECTED MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING INTO THE OVERNIGHT HOURS. SDZ005-006-010-017-018-036-037-051-181030- MCPHERSON-BROWN-EDMUNDS-FAULK-SPINK-HYDE-HAND-BUFFALO- 524 AM CDT SUN JUN 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT STRONG SOUTHERLY WINDS OF 30 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED ACROSS PORTIONS OF CENTRAL AND NORTHEAST SOUTH DAKOTA...BY LATE MORNING INTO MID EVENING. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A COLD FRONT SLIDING THROUGH THE AREA...THIS AFTERNOON INTO THE EVENING. SOME OF THE THUNDERSTORMS MAY BE SEVERE...WITH THE MAIN SEVERE THREATS BEING LARGE HAIL AND DAMAGING WINDS. HOWEVER AN ISOLATED TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO THE EVENING. SDZ033-035-045-048-181030- STANLEY-HUGHES-JONES-LYMAN- 524 AM CDT SUN JUN 17 2007 /424 AM MDT SUN JUN 17 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT STRONG SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED BY LATE THIS MORNING THROUGH THE AFTERNOON. SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG A COLD FRONT SLIDING THROUGH THE AREA...LATE THIS AFTERNOON INTO THE EVENING HOURS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...WITH LARGE HAIL AND DAMAGING WINDS POSING THE MAIN SEVERE THREAT. HOWEVER AN ISOLATED TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS THURSDAY NIGHT ACROSS CENTRAL SOUTH DAKOTA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO THE EARLY EVENING. SDZ003-004-009-015-016-034-181030- CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-SULLY- 524 AM CDT SUN JUN 17 2007 /424 AM MDT SUN JUN 17 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA AND NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A COLD FRONT SLIDING THROUGH THE AREA...THIS AFTERNOON INTO THE EARLY EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...WITH LARGE HAIL AND DAMAGING WINDS POSING THE MAIN SEVERE THREATS. HOWEVER AN ISOLATED TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS THURSDAY NIGHT ACROSS CENTRAL AND NORTH CENTRAL SOUTH DAKOTA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THE EARLY EVENING. ALBRECHT
In the hours before
Local storm report, Jun 17, 8:18 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
818 PM CDT SUN JUN 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL 25 W ONIDA 44.70N 100.58W
06/17/2007 E1.00 INCH SULLY SD TRAINED SPOTTER
&&
ATGLocal storm report, Jun 17, 8:37 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
837 PM CDT SUN JUN 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM TSTM WND GST 8 W ONIDA 44.70N 100.23W
06/17/2007 E60 MPH SULLY SD TRAINED SPOTTER
&&
ATGThe office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:48 PM CDT | Severe Thunderstorm Warning | ABR | Dewey, Potter, Stanley, Sully | 57 min |
| Jun 17, 7:56 PM CDT | Severe Thunderstorm Warning | ABR | Dewey, Potter, Walworth | 64 min |
| Jun 17, 8:28 PM CDT | Severe Thunderstorm Warning | ABR | Campbell, Corson, McPherson, Walworth | 62 min |
| Jun 17, 8:44 PM CDT | Tornado Warning | ABR | Edmunds, McPherson, Walworth | 46 min |
| Jun 17, 9:03 PM CDT | Tornado Warning | ABR | Walworth | 27 min |
| Jun 17, 9:07 PM CDT | Tornado Warning | ABR | McPherson | 38 min |
| Jun 17, 9:18 PM CDT | Severe Thunderstorm Warning | ABR | Dewey, Stanley, Sully | 23 min |
| Jun 17, 9:28 PM CDT | Tornado Warning | ABR | McPherson | 17 min |
| Jun 17, 9:53 PM CDT | Severe Thunderstorm Warning | ABR | Brown, Edmunds, McPherson | 52 min |
| Jun 17, 10:26 PM CDT | Severe Thunderstorm Warning | ABR | Brown | 34 min |
| Jun 17, 11:06 PM CDT | Flash Flood Warning | ABR | Campbell, Edmunds, McPherson, Walworth | 3 hr |
| Jun 18, 3:35 AM CDT | Wind Advisory | ABR | Brown, Campbell, Corson, Day, Dewey, Edmunds and 7 more | 17 hr |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.